Fill Out Your Profile to share more about you. Learn more...
Webinar: Corrective Breast Reconstruction: Getting the Results You Want Join us July 9, 2024 at 6pm ET. Register here.

Anyone continue herceptin with rash?

Options
ALK
ALK Member Posts: 10

I'm going to my ONC tomorrow to discuss whether I will be continuing herceptin.  I have had a rash and itching.  I was wondering if anyone had the same symptoms that continued with the H and just dealt with rash.

Just finished my 6th treatment TCH and had severe allergic reaction to C.  I'm confused to how they know it is the H that is the reason.  Saw dermatologist and allergist and have conflicting reports.

Please let me know what information you have in regards to continuing herceptin or the side effects.  Thanks. 

Comments

  • ALK
    ALK Member Posts: 10
    edited December 2011
    Options

    hllck,

     I just finished my 6th treatment of TCH.  That was the end of my hard stuff.  Now I am supposed to have 2 more weeks of Herceptin and then go on a rotation of H every 3 weeks.  It is SO bizarre because the rash almost went away for 4 days but now is back in full form and itching even more than before.  My last treatment was last Friday and inflames the next Thursday?  I was hoping to go in and tell her that it was almost gone so she will continue with herceptin.  Now I'm nervous she will say no to it.

    Did you get a lower dose of herceptin then?  Thanks for the information.  I'll know more in a couple of hours. 

  • drsfelix
    drsfelix Member Posts: 1
    edited December 2011
    Options

    Hi Alk , I had similar rash which responded well to oral steroid to take on the first 3 days and after that as needed , as well as claratyne . Sometimes I would take some benadryl to have a better sleep as this is drowsing anti histamine drug . Decreasing the dose makes no difference as allergies are not dose dependent , such as that people allergic to nuts can die when exposed to traces of it ! Not taking into account that you place your treatment in jeopardy ! Discuss your options , but whatever you do , just do not give up !! Good luck !!!

  • ALK
    ALK Member Posts: 10
    edited December 2011
    Options

    Had a treatment last Friday. A few hours after my treatment I broke out with more spots. I am super bummed and either have a cold or another side effect. I wonder how many are out there that quit the herceptin have kept her2 away?

  • ALK
    ALK Member Posts: 10
    edited December 2011
    Options

    Onc said it wasn't a taxotere rash. She said that looks different. I have a feeling she is going to take me off this Friday. My tongue is numb and thick as well.

  • ALK
    ALK Member Posts: 10
    edited December 2011
    Options

    I have started a blog to help out those who have a rash.  Now they can see what mine looks like and hopefully this will help educate and inform.

    http://kroesen-cancer.blogspot.com/2011/12/what-bumpy-ride.html

    Let me know if it helps you. 

  • lydraimom
    lydraimom Member Posts: 2
    edited December 2011
    Options

    I am taking Hydroxyzine 25mg twice daily as needed to control the rash. Not sure if my rash is from Abraxane or Herceptin or both.  The medicine works for me, but it also makes me sleepy.  So, I usually take it before bed time. Maybe you can ask your onc about this.

  • ALK
    ALK Member Posts: 10
    edited December 2011
    Options

    I'm now on Hydoroxyine as well.  I can't say it has done anything to control my rash.  I'm on it every day along with steroids.  I had some hydrocortizone cream as well, but I think that made it even worse.  My whole body is now breaking out.  I was out of town and just started using Curel lotion just to get me through the night.  It didn't help the rash, but I found some relief in itching for a little while.

    I'm off herceptin indefinitely.   

  • Patrithia
    Patrithia Member Posts: 2
    edited January 2012
    Options

    Hello ALK,

    I did 12 weeks of taxol/herceptin. Rash started 2 weeks after the first treatment (4 months of a rash now).  It got really bad when the 12 weeks ended (I had been on 4 steriod packs with totaled 36 days).  I think the premeds also helped each week (steroid and benedryl).   For nine weeks now, I've had the worst rash (and I've never had any allergies in my life).  I've been to a dermatologist and an allergist.  Had a biopsy and the derm. says it is "chemically induced."  Can't tell me what chemo though.  He is treating me with steroids (a low dose for two weeks), topical steroid cream and antihistamines.  It is so uncomfortable and I'm taking so many pills.  This was my only side effect with Taxol/Herceptin; other than the rash it as a breeze.  Not sure if it was the taxol or herceptin that caused the rash.  My oncologist does not want me to begin the herceptin (every three weeks until October) because of this awful rash.  The half life of taxol is 17 days (so I think after 90 days it should be out of my system -  60 days have passed).

     Knowing it was the herceptin that caused your rash, did you try taking it with pre-meds?  

     Thank you for sharing and helping. Wish you the very best.

    Patricia 

  • ALK
    ALK Member Posts: 10
    edited January 2012
    Options

    Patrithia,

    I am completely rash free.  It is a miracle.  I went in a couple of weeks ago and had my herceptin treatment.  They pumped me full of pre-meds and I was at the cancer center from 8 a.m. until 2:30. They dripped the herceptin slowly and continued to take my vitals.

    I had many people praying for me that day because I have had the horrific rash, swollen tongue and numbness.  I didn't have any more re-occurance of the rash or other side-effects.  It was truly a gift from God.

    I saw an allergist before going in.  I was placed on a huge amount of steroids and 3 different antihistamines each day.  My rash started to subside.  I used different topical creams that they suggested. None worked. I then decided to use Cural and that seemed to help.

    I also took cold showers because my rash flared up with heat.  I didn't use any soap on my body. I am now using Dove sensitive.  I'm still okay.  I also shut my water softener off.  I'm not sure if that made any difference.

     Why doesn't your oncologist want you to start herceptin until October?  I would ask about that.  That is a long ways away.  You can check to see what my rash looked like on my blog: http://kroesen-cancer.blogspot.com/ 

    Best of luck to you.  Please let me know how you are doing.

    Going in again this Friday for my next herceptin treatment.